May 9th, 2011 12:05 AM #1Junior Member
- Join Date
- May 2011
Strange Skin Rash on Fingers-looks like burn
Strange rash appears on left and right thumbs, and mostly all right hand fingers, some left hand fingers, all on just the back of the hand.
I was born with eczema, have never had this problem before. This rash occurred when I began a new job in a manufacturing plant. I thought it was an allergic reaction to Rust Veto, a chemical I sometimes use, but the symptoms have gotten worse and do not go away when I take benedryl.
My eczema was only at its worst when I was a child and has basically gone away since age 9, but because of the constant exposure to oil and acetone at this new job, my skin has been cracking and my hands have started getting this rash that itches and looks almost like a mild burn.
I have tried taking benedryl, but the strange rash does not go away, but does stop the irritation and itch after about 2 hours. However, it comes back again after a short time. I'm very against taking drugs, especially medications and caffeine, so I refuse to take this benedryl more than once a day...
I have also taken some foam soap that is available where I work. However, I was told NOT to use bar or foam soap since I was very young due to my eczema. This never helps much, but I have to get rid of that oil and acetone residue somehow...
The reason I don't think this is an allergic reaction, which since March 22nd of this year has actually shown up, is because it will last a long time, and the benedryl does nothing to reduce the skin appearance. I have not been at work since Friday, two days ago, and the irritation and rash has not gone down or gotten any better since then.
Any and all consideration is MUCH appreciated! I'm just looking for a little help, please!
June 3rd, 2011 01:59 AM #2Unregistered Guest
Re: Strange Skin Rash on Fingers-looks like burn
Have you heard of granuloma annulare ??? It's something I was just diagnosed with ... numerous spots came up on my hands while I was being treated with antibiotics for pneumonia. At first I thought they were insect bites -- but no. My dermatologist did a biopsy and diagnosed it as GA. I took 15 days of a steroid and the spots went away. Two weeks later, they are back. Good luck finding an answer ...